Alert archive / California / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 19, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 14, 2001, 5:52 PM PDT for San Bernardino County, California. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 14, 2001, 5:52 PM PDT (00:52 UTC)
- Expired
- Aug 14, 2001, 6:30 PM PDT
- In force
- 38 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 159 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
036 WUUS55 KVEF 150053 SVRLAS CAC071-150130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 552 PM PDT TUE AUG 14 2001 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA THIS INCLUDES THE FOLLOWING LOCATION...VIDAL JUNCTION * UNTIL 630 PM PDT * AT 552 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES NORTHWEST OF VIDAL JUNCTION...MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR VIDAL JUNCTION AT 615 PM PDT AND WILL AFFECT AREAS ALONG HIGHWAY 95 AND STATE ROUTE 62 HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM PASSES. NEMETH LAT...LON 3440 11457 3440 11488 3410 11498 3409 11452
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:34 PM PDT, 3 hours 18 minutes earlier.
Area forecast discussion, Aug 14, 2:34 PM PDT, 3 hours 18 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 234 PM PDT TUE AUG 14 2001 SYNOPSIS...AN AREA OF HIGH PRESSURE WILL STAY NEARLY STATIONARY ALONG THE SOUTHERN CALIFORNIA COAST THROUGH WEDNESDAY. A DRIER NORTHWEST FLOW WILL GRADUALLY SCOUR THE MONSOON MOISTURE OUT OF NORTHWEST ARIZONA BY WEDNESDAY. EXPECT TEMPERATURES TO RISE TO SEVERAL DEGREES ABOVE NORMAL BY WEDNESDAY...THEN LEVEL OFF THE REMAINDER OF THE WEEK. DISCUSSION...SATELLITE SHOWS SHOWERS AND THUNDERSTORMS OVER THE SOUTHEASTERN PART OF THE CWA AS DEW POINTS REMAIN IN THE UPPER 50S TO LOW 70S OVER THIS AREA. MODELS SLOWLY DRY THIS AREA OUT BY LATE WEDNESDAY SO WILL KEEP MENTION OF THUNDERSTORMS OVER THIS AREA INTO WEDNESDAY. THIS AREA SHOULD THEN DRY OUT FOR MOSTLY SUNNY SKIES INTO THE WEEKEND. TEMPERATURE WILL BE UP A FEW DEGREES OVER THE NEXT FEW DAYS AS HIGH SLOWLY MOVES EAST. WINDS START TO TURN SOUTHWEST AT THE SURFACE OVER THE NEXT DAY OR TWO AS NEXT TROUGH MOVES ALONG THE PACIFIC NORTHWEST COAST. THIS SHOULD HELP TO KEEP THE AREA DRY INTO THE WEEKEND. IN THE EXTENDED...SOUTHWEST FLOW BECOMES MORE SOUTH TO SOUTHEAST BY SUNDAY AS HIGH PRESSURE MOVES SOUTH OF THE FOUR CORNERS AREA. THIS WILL START TO INCREASE MONSOONAL MOISTURE INTO THE CWA AND GIVE THE OUR CWA CHANCES OF SHOWERS AND THUNDERSTORMS BY MONDAY. TUESDAY WILL ALSO HAVE CHANCES OVER MOST OF THE CWA BEFORE SHORTWAVE MOVES IN AND SOUTHWEST FLOW RETURNS. .LAS...NONE.
Nearby
Severe Thunderstorm Warnings in California, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.